Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 71, NWS Charleston, WV

June 25, 2015Lawrence County, Kentucky; Lincoln County, Mingo County, Wayne County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 25, 2015, 9:22 PM EDT for Lawrence County, Kentucky; Lincoln County, Mingo County, Wayne County, West Virginia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2015, 9:22 PM EDT (01:22 UTC)
Expired
Jun 25, 2015, 10:00 PM EDT
In force
38 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Lawrence County, KY, Lincoln County, WV, Mingo County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 80 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 9:24 PM EDTHAIL 12 Ese Gallup, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 7:30 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WUUS51 KRLX 260122
SVRRLX
KYC127-WVC043-059-099-260200-
/O.NEW.KRLX.SV.W.0071.150626T0122Z-150626T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
922 PM EDT THU JUN 25 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAWRENCE COUNTY IN KENTUCKY...
  SOUTHERN WAYNE COUNTY IN WEST VIRGINIA...
  NORTHWESTERN MINGO COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA...

* UNTIL 1000 PM EDT

* AT 922 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JOB...OR 8 MILES
  SOUTH OF LOUISA...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DUNLOW...HODE...GALLUP...GLENHAYES...CLIFFORD...WILSONDALE AND
  CRUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3809 8264 3808 8224 3782 8232 3785 8242
      3788 8242 3791 8247 3790 8247 3792 8248
      3793 8250 3795 8250 3796 8253 3795 8258
      3793 8258 3792 8260 3789 8260 3790 8267
TIME...MOT...LOC 0122Z 277DEG 27KT 3799 8256 

$$

16
2 follow-up statements
644 
WWUS51 KRLX 260137
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
937 PM EDT THU JUN 25 2015

KYC127-WVC043-059-099-260200-
/O.CON.KRLX.SV.W.0071.000000T0000Z-150626T0200Z/
LAWRENCE KY-WAYNE WV-MINGO WV-LINCOLN WV-
937 PM EDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR EAST CENTRAL LAWRENCE...SOUTHEASTERN WAYNE...NORTHWESTERN MINGO
AND SOUTHWESTERN LINCOLN COUNTIES...

AT 932 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL 2 MILES EAST SOUTHEAST OF 
GALLUP. THIS STORM IS ALSO CAPABLE OF DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED NEAR DUNLOW...OR 8 MILES NORTHEAST OF 
INEZ...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
DUNLOW...HODE...WILSONDALE...CRUM...GLENHAYES AND CLIFFORD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3796 8255 3804 8256 3805 8225 3782 8232
      3785 8242 3788 8242 3791 8247 3790 8247
      3792 8248 3793 8250 3795 8250 3796 8253
TIME...MOT...LOC 0137Z 278DEG 26KT 3797 8244 

$$

16
984 
WWUS51 KRLX 260200
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1000 PM EDT THU JUN 25 2015

KYC127-WVC043-059-099-260210-
/O.EXP.KRLX.SV.W.0071.000000T0000Z-150626T0200Z/
LAWRENCE KY-WAYNE WV-MINGO WV-LINCOLN WV-
1000 PM EDT THU JUN 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAWRENCE...
SOUTHEASTERN WAYNE...NORTHWESTERN MINGO AND SOUTHWESTERN LINCOLN
COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3796 8255 3804 8256 3805 8225 3782 8232
      3785 8242 3788 8242 3791 8247 3790 8247
      3792 8248 3793 8250 3795 8250 3796 8253
TIME...MOT...LOC 0156Z 277DEG 27KT 3797 8244 

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:34 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 25, 8:34 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
834 PM EDT THU JUN 25 2015

.SYNOPSIS...
WAVES OF LOW PRESSURE ALONG A FRONTAL BOUNDARY AFFECT THE AREA
THROUGH FRIDAY. A STRONGER LOW AND COOL FRONT WILL CAUSE
UNSETTLED WEATHER OVER THE WEEKEND. ANOTHER FRONT FOR NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
MAIN CHANGE IN THE EARLY EVENING UPDATE POSTED A FEW HOURS
AGO WAS TO LOWER POPS IN THE WAKE OF THE DAYTIME COMPLEX ACROSS
NORTHERN COUNTIES...BUT WILL KEEP THE CHANCE POPS THROUGH
THE NIGHT AND FRIDAY MORNING...SINCE CONVECTION IN WRN OHIO NEAR
SUNSET MAY MOVE SOUTHEAST...PLUS A MID LEVEL 500 MB SHORT WAVE
MOVES THROUGH SOUTHEAST OHIO INTO NORTHERN WEST VIRGINIA NEAR
DAWN.

THE THUNDERSTORMS FORMED BETWEEN 5 AND 6 PM...IN NE KENTUCKY WITH
THE RICH LOW LEVEL INFLOW. A FEW STORMS PULSED TO SEVERE LIMITS
WITH LARGE HAIL. THAT MULTIPLE CELL COMPLEX SHOULD EXIST
SOUTHERN WEST VIRGINIA BY 03Z. HOWEVER...NEW CELLS COULD FORM
NORTH OF WHERE THAT COMPLEX TRACKED...ACROSS SOUTHERN OHIO AND
WESTERN WEST VIRGINIA. ALL IN ALL...NO REASON TO REMOVE POPS
THROUGH THE OVERNIGHT AND FRIDAY MORNING TOO.

AREAS OF FOG ARE LIKELY IN THE WAKE OF ANY SHOWERS OVERNIGHT.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
MODELS HAVE A STRONG COOL FRONT PUSHING ACROSS
SATURDAY...FOLLOWED BY A COOLER AND MOIST AIRMASS INTO MUCH OF
SUNDAY. THE FRONT WILL BRING AN ORGANIZED BAND OF SHOWERS AND
THUNDERSTORMS...WHILE SCATTERED SHOWERS WILL BE IN THE NORTHWEST
FLOW BEHIND THE FRONT SATURDAY INTO SUNDAY. MOST OF THE SHOWERS
WILL BE OVER BY LATER ON SUNDAY AS BRIEF HIGH PRESSURE MOVES IN.
AT THIS TIME IN THE HAZARDOUS WEATHER OUTLOOK...WILL CONTINUE
MENTION SEVERE THUNDERSTORM POTENTIAL THIS EVENING...AND POTENTIAL
WATER PROBLEMS THROUGH SATURDAY UNTIL THE FRONT MOVES THRU. THIS
IS DUE TO SHORT TERM MESOSCALE INFLUENCES THAT CAN AND DO MODIFY
THE SYNOPTIC PATTERN. IN ANY CASE...THE WARM AND HUMID CONDITIONS
FRIDAY AND A PORTION OF SATURDAY WILL BE REPLACED BY A MUCH COOLER
AIRMASS SATURDAY NIGHT AND SUNDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
GIVEN THE CONTINUATION OF A SERIES OF UPPER TROUGHS AND FRONTS
MOVING ACROSS THE AREA NEXT WEEK...WILL GENERALLY KEEP THIS
PERIOD UNSETTLED. HARD TO TIME THESE SYSTEMS...SO WILL BROADBRUSH
AND KEEP CHANCE POPS FOR SHOWERS AND STORMS FOR EACH DAY NEXT
WEEK. TEMPERATURES WILL CONTINUE TO BE MODERATE DUE TO THE CLOUDS
AND SHOWERS...EVEN AS THE COOLER CANADIAN AIRMASS EXITS EAST BY
MONDAY.

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AT 00Z MAIN MULTIPLE CELL CONVECTIVE COMPLEX MOVING ESE THROUGH
SOUTHERN WEST VIRGINIA INTO SOUTHWEST VIRGINIA. NEW CELLS COULD
FORM THOUGH...OVERNIGHT...WITH 500 MB VORT MAX DROPPING INTO
SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA DURING THE PREDAWN HOURS
OF FRIDAY.

IN THE WAKE OF ANY CONVECTION...AREAS OF FOG COULD FORM. THOUGHT
SOME VARIABLE VSBY MAY BE SEEN AROUND HTS 02Z TO 06Z...SINCE
TERMINAL HAD A BRIEF DOWNPOUR EARLIER.

ALSO...THOUGHT CKB COULD FORM FOG BEFORE CLOUDS INCREASE 06Z TO
12Z.

HARD TO TIME ROUNDS OF SHOWERS AND STORMS ON FRIDAY...BUT DO HAVE
SOME RAIN SHOWERS LINGERING 12Z TO 15Z...AND THEN A LULL FOR
MIDDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS:

.AFTER 00Z SATURDAY...POSSIBLE IFR IN ROUNDS OF SHOWERS AND
THUNDERSTORMS FRIDAY NIGHT AND SATURDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/JMV
NEAR TERM...KTB
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...KTB
Hazardous weather outlook, Jun 25, 8:01 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EDT THU JUN 25 2015

OHZ066-067-075-076-084-WVZ009>011-019-020-030>032-039-040-270015-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-RITCHIE-
DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
801 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS
OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS FRIDAY AFTERNOON INTO SATURDAY. THIS COULD CAUSE WATER
ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS.
A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ083-085>087-WVZ006>008-014>018-027>029-036>038-046-047-270015-
JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-CLAY-BRAXTON-GILMER-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
801 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVERNIGHT.
LOCAL DOWNPOURS ARE POSSIBLE TOO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS FRIDAY AFTERNOON INTO SATURDAY. THIS COULD CAUSE WATER
ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS.
A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ013-025-026-033>035-270015-
LINCOLN-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
801 PM EDT THU JUN 25 2015

...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN WEST
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCAL DOWNPOURS COULD CAUSE THE USUAL POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS FRIDAY AFTERNOON INTO SATURDAY. THIS COULD CAUSE WATER
ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS.
A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ105-VAZ003-004-WVZ005-024-270015-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO-
801 PM EDT THU JUN 25 2015

...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...AND PORTIONS OF SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCAL DOWNPOURS COULD CAUSE THE USUAL POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FRIDAY
AFTERNOON OR FRIDAY EVENING.

SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS FRIDAY AFTERNOON INTO SATURDAY. THIS COULD CAUSE WATER
ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS.
A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-270015-
GREENUP-CARTER-BOYD-
801 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING.

SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS FRIDAY AFTERNOON INTO SATURDAY. THIS COULD CAUSE WATER
ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS.
A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

In the hours before

Special weather statement, Jun 25, 7:47 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
747 PM EDT THU JUN 25 2015

VAZ003-004-260045-
BUCHANAN-DICKENSON-
747 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DICKENSON AND
SOUTHERN BUCHANAN COUNTIES...

AT 745 PM EDT...A STRONG THUNDERSTORM WAS OVER ELKHORN CITY...OR NEAR
BREAKS INTERSTATE...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS
STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
GRUNDY...HAYSI...JOHN FLANNAGAN LAKE...DAVENPORT...BREAKS
INTERSTATE...OAKWOOD AND VANSANT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3725 8243 3727 8235 3736 8222 3721 8176
      3721 8178 3718 8185 3713 8192 3712 8197
      3713 8199 3711 8202 3707 8202 3705 8204
      3704 8208 3704 8216
TIME...MOT...LOC 2345Z 299DEG 25KT 3730 8236

16
Local storm report, Jun 25, 7:52 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
752 PM EDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             4 NE CRUM               37.95N  82.40W
06/25/2015  E1.25 INCH       WAYNE              WV   TRAINED SPOTTER

            HALF DOLLAR HAIL

&&

EVENT NUMBER RLX1501419

WOLFE
Local storm report, Jun 25, 8:02 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
802 PM EDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             4 NE CRUM               37.95N  82.40W
06/25/2015  M1.50 INCH       WAYNE              WV   TRAINED SPOTTER

            AFTER THE STORM....FOUND A FEW PING PONG BALLS

&&

EVENT NUMBER RLX1501420

WOLFE
Local storm report, Jun 25, 8:11 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
811 PM EDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             4 E CRUM                37.91N  82.38W
06/25/2015  E0.70 INCH       WAYNE              WV   PUBLIC

            FELL ALONG OLD FORK OF JENNIES CREEK RD. TIME ESTIMATED
            FROM RADAR.

&&

EVENT NUMBER RLX1501421

NW
Special weather statement, Jun 25, 8:26 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
826 PM EDT THU JUN 25 2015

VAZ003-260115-
DICKENSON-
826 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT DICKENSON COUNTY...

AT 825 PM EDT...A STRONG THUNDERSTORM WAS OVER SHELBY GAP...OR NEAR
CLINTWOOD...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS
STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
CLINTWOOD...HAYSI...JOHN FLANNAGAN LAKE...TRAMMEL...CLINCHCO...
MCCLURE AND NORA.

LAT...LON 3697 8237 3702 8248 3707 8250 3713 8255
      3720 8256 3724 8245 3726 8237 3707 8214
      3705 8214 3704 8218 3703 8219 3703 8220
      3699 8226 3700 8227 3700 8229 3696 8236
TIME...MOT...LOC 0025Z 314DEG 28KT 3720 8252

16
Special weather statement, Jun 25, 9:05 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
905 PM EDT THU JUN 25 2015

KYZ105-WVZ005-024-260130-
LAWRENCE-MINGO-WAYNE-
905 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE...SOUTHERN
WAYNE AND NORTHWESTERN MINGO COUNTIES...

AT 904 PM EDT...A STRONG THUNDERSTORM WAS OVER CHARLEY...OR 8 MILES
SOUTHWEST OF LOUISA...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS
STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
CHARLEY...DUNLOW...ULYSSES...HODE...KERMIT...NAUGATUCK...GALLUP...
GLENHAYES...CLIFFORD...WILSONDALE AND CRUM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3809 8280 3803 8224 3799 8225 3795 8230
      3795 8227 3777 8233 3776 8233 3782 8238
      3781 8240 3788 8242 3791 8247 3790 8247
      3795 8250 3796 8253 3795 8258 3792 8260
      3789 8260 3788 8262 3791 8272 3796 8282
TIME...MOT...LOC 0104Z 277DEG 46KT 3799 8268

16

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:05 PM EDTSpecial Weather StatementRLXLawrence25 min
Jun 25, 9:34 PM EDTSpecial Weather StatementRLXLawrence26 min
Jun 26, 5:09 AM EDTFlash Flood WatchRLXBoyd, Carter, Greenup, Lawrence35 hr
Jun 25, 10:02 PM EDTSpecial Weather StatementRLXBoone58 min
Jun 25, 10:25 PM EDTSpecial Weather StatementRLXWayne50 min
Jun 25, 11:12 PM EDTSpecial Weather StatementRLXLincoln48 min
Jun 26, 4:00 AM EDTSevere Thunderstorm WarningRLXMcDowell30 min
Jun 26, 4:27 AM EDTSevere Thunderstorm WarningRLXMcDowell49 min
Jun 26, 5:50 AM EDTSpecial Weather StatementRLXClay, Fayette, Jackson, Kanawha, Mason, Nicholas and 1 more55 min
Jun 26, 6:46 AM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Jackson, Nicholas, Roane and 2 more59 min
Jun 26, 5:31 PM EDTFlash Flood WarningRLXMason6 hr
Jun 26, 5:58 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam62 min
Jun 26, 7:00 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Kanawha, Mason, Putnam, Roane and 1 more60 min
Jun 26, 7:24 PM EDTTornado WarningRLXJackson, Roane36 min
Jun 26, 7:54 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 2 more66 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.